Groups with large Noether bound  [ Les groupes pour lesquels la borne de Noether est grande ]
Annales de l'Institut Fourier, Tome 64 (2014) no. 3, p. 909-944
Nous classifions les groupes finis ayant un invariant polynômial indécomposable de degré au moins la moitié de l’ordre du groupe. Il est démontré qu’en exceptant quatre groupes particuliers, ce sont exactement les groupes avec un sous-groupe cyclique d’indice au plus deux.
The finite groups having an indecomposable polynomial invariant of degree at least half the order of the group are classified. It turns out that –apart from four sporadic exceptions– these are exactly the groups with a cyclic subgroup of index at most two.
DOI : https://doi.org/10.5802/aif.2868
Classification:  13A50,  11B50
Mots clés: La borne de Noether, invariants polynômiaux, suites de somme nulle
@article{AIF_2014__64_3_909_0,
     author = {Cziszter, K\'alm\'an and Domokos, M\'aty\'as},
     title = {Groups with large Noether bound},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {64},
     number = {3},
     year = {2014},
     pages = {909-944},
     doi = {10.5802/aif.2868},
     mrnumber = {3330158},
     zbl = {06387295},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2014__64_3_909_0}
}
Cziszter, Kálmán; Domokos, Mátyás. Groups with large Noether bound. Annales de l'Institut Fourier, Tome 64 (2014) no. 3, pp. 909-944. doi : 10.5802/aif.2868. https://www.numdam.org/item/AIF_2014__64_3_909_0/

[1] Benson, D. J. Polynomial Invariants of Finite Groups, Cambride University Press (1993) | MR 1249931 | Zbl 0864.13001

[2] Berkovich, Y. Groups of Prime Power Order, de Gruyter, Berlin, New York, de Gruyter Expositions in Mathematics, Tome I (2008) | Zbl 1229.20001

[3] Brown, K. Cohomology of Groups, Springer, GTM, Tome 87 (1982) | MR 672956 | Zbl 0584.20036

[4] Bryant, R. M.; Kemper, G. Global degree bounds and the transfer principle, J. Algebra, Tome 284 (2005) no. 1, pp. 80-90 | MR 2115005 | Zbl 1085.13001

[5] Burnside, W. Theory of Groups of Finite Order, Cambridge University Press (1911)

[6] Collins, M. J. The characterization of the Suzuki groups by their Sylow 2-subgroups, Math. Z., Tome 123 (1971), pp. 32-48 | MR 308252 | Zbl 0212.36105

[7] Cziszter, K. The Noether number of the non-abelian group of order 3p, Periodica Math. Hung., Tome 68 (2014), pp. 150-159 | MR 3217554

[8] Cziszter, K.; Domokos, M. On the generalized Davenport constant and the Noether number, Cent. Eur. J. Math., Tome 11 (2013) no. 9, pp. 1605-1615 | Article | MR 3071927 | Zbl 1282.13012

[9] Cziszter, K.; Domokos, M. The Noether bound for the groups with a cyclic subgroup of index two, J. Algebra, Tome 399 (2014), pp. 546-560 | MR 3144602

[10] Delorme, Ch.; Ordaz, O.; Quiroz, D. Some remarks on Davenport constant, Discrete Mathematics, Tome 237 (2001), pp. 119-128 | MR 1835655 | Zbl 1003.20025

[11] Derksen, H.; Kemper, G. Computational Invariant Theory, Springer-Verlag, Encyclopedia of Mathematical Sciences, Tome 130 (2002) | MR 1918599 | Zbl 1011.13003

[12] Derksen, H.; Kemper, G. On Global Degree Bounds for Invariants, CRM Proceedings and Lecture Notes, Tome 35 (2003), pp. 37-41 | MR 2066457 | Zbl 1072.14056

[13] Dixmier, Jacques Sur les invariants du groupe symétrique dans certaines représentations. II, Topics in invariant theory (Paris, 1989/1990), Springer, Berlin (Lecture Notes in Math.) Tome 1478 (1991), pp. 1-34 | Article | MR 1180986 | Zbl 0735.20004

[14] Domokos, M.; Hegedűs, P. Noether’s bound for polynomial invariants of finite groups, Arch. Math. (Basel), Tome 74 (2000) no. 3, pp. 161-167 | MR 1739493 | Zbl 0967.13004

[15] Fleischmann, P. On invariant theory of finite groups, Invariant theory in all characteristics, Amer. Math. Soc., Providence, RI (CRM Proc. Lecture Notes) Tome 35 (2004), pp. 43-69 | MR 2066458 | Zbl 1083.13002

[16] Fleishmann, P. The Noether bound in invariant theory of finite groups, Adv. Math., Tome 156 (2000) no. 1, pp. 23-32 | MR 1800251 | Zbl 0973.13003

[17] Fogarty, J. On Noether’s bound for polynomial invariants of a finite group, Electron. Res. Announc. Amer. Math. Soc., Tome 7 (2001), pp. 5-7 | MR 1826990 | Zbl 0980.13003

[18] Gao, W.; Geroldinger, A. Zero-sum problems in finite abelian groups: a survey, Expo. Math., Tome 24 (2006), pp. 337-369 | MR 2313123 | Zbl 1122.11013

[19] Geroldinger, A.; Halter-Koch, F. Non-Unique Factorizations. Algebraic, Combinatorial and Analytic Theory, Chapman & Hall/CRC, Monographs and textbooks in pure and applied mathematics (2006) | MR 2194494 | Zbl 1113.11002

[20] Göbel, M. Computing bases of permutation-invariant polynomials, J. Symbolic Computation, Tome 19 (1995), pp. 285-291 | MR 1339909 | Zbl 0832.13006

[21] Grosshans, F.D. Vector invariants in arbitrary characteristic, Transformation Groups, Tome 12 (2007), pp. 499-514 | MR 2356320 | Zbl 1148.13002

[22] Halter-Koch, F. A generalization of Davenport’s constant and its arithmetical applications, Colloquium Mathematicum, Tome LXIII (1992), pp. 203-210 | MR 1180633 | Zbl 0760.11031

[23] Higman, G. Suzuki 2-groups, Illinois Journal of Mathematics, Tome 7 (1963), pp. 79-95 | MR 143815 | Zbl 0112.02107

[24] Hilbert, D. Über die Theorie der algebraischen Formen, Math. Ann., Tome 36 (1890), pp. 473-531 | MR 1510634

[25] Huffman, W. C. Polynomial Invariants of Finite linear Groups of degree two, Canad. J. Math, Tome 32 (1980), pp. 317-330 | MR 571926 | Zbl 0442.20037

[26] Huppert, B. Endliche Gruppen I, Springer-Verlag, Berlin-Heidelberg-New York (1967) | MR 224703 | Zbl 0412.20002

[27] Kemper, G. Separating invariants, Journal of Symbolic Computation, Tome 44 (2009) no. 9, pp. 1212-1222 | MR 2532166 | Zbl 1172.13001

[28] Knop, F. On Noether’s and Weyl’s bound in positive characteristic, Invariant theory in all characteristics, Amer. Math. Soc., Providence, RI (CRM Proc. Lecture Notes) Tome 35 (2004), pp. 175-188 | MR 2066464 | Zbl 1070.13007

[29] Neusel, M.; Smith, L. Invariant Theory of Finite Groups, AMS (2001) | MR 1869812 | Zbl 0999.13002

[30] Noether, E. Der Endlichkeitssatz der Invarianten endlicher Gruppen, Math. Ann., Tome 77 (1916), pp. 89-92 | MR 1511848

[31] Noether, E. Der Endlichkeitssatz der Invarianten endlicher linearer Gruppen der Charakteristik p, Nachr. Ges. Wiss. Göttingen (1926), pp. 28-36

[32] Pawale, V. M. Invariants of semi-direct products of cyclic groups (1999) (Ph.D. Thesis, Brandeis University)

[33] Popov, V. L.; Vinberg, E.B. Invariant Theory, Algebraic Geometry IV, Springer-Verlag, Berlin-Heidelberg (Encyclopedia of Mathematical Sciences) Tome 55 (1994) | Zbl 0789.14008

[34] Richman, D. R. Invariants of finite groups over fields of characteristic p, Adv. Math., Tome 124 (1996), pp. 25-48 | MR 1423197 | Zbl 0879.13004

[35] Roquette, P. Realisierung von Darstellungen endlicher nilpotenten Gruppen, Arch. Math., Tome 9 (1958), pp. 241-250 | MR 97452 | Zbl 0083.25002

[36] Schmid, B. J. Finite groups and invariant theory, Topics in invariant theory (Paris, 1989/1990), Springer, Berlin (Lecture Notes in Math.) Tome 1478 (1991), pp. 35-66 | Article | MR 1180987 | Zbl 0770.20004

[37] Serre, J. P. Representations linéares des groupes finis, Hermann, Paris (1998) | Zbl 0926.20003

[38] Sezer, M. Sharpening the generalized Noether bound in the invariant theory of finite groups, J. Algebra, Tome 254 (2002) no. 2, pp. 252-263 | MR 1933869 | Zbl 1058.13005

[39] Dias Da Silva, J. A.; Hamidoune, Y. O. Cyclic Spaces for Grassmann Derivatives and Additive Theory, Bull. London Math. Soc., Tome 26 (1994) no. 2, pp. 140-146 | MR 1272299 | Zbl 0819.11007

[40] Thompson, J. G. Nonsolvable finite groups all of whose local subgroups are solvable, Bull. Amer. Math. Soc., Tome 74 (1968), pp. 383-437 | MR 230809 | Zbl 0159.30804

[41] Wehlau, D. The Noether number in invariant theory, Comptes Rendus Math. Rep. Acad. Sci. Canada, Tome 28 (2006) no. 2, pp. 39 - 62 | MR 2257602 | Zbl 1108.13008

[42] Weyl, H. The Classical Groups, Princeton University Press, Princeton (1939) | MR 1488158

[43] Zassenhaus, H. Über endliche Fastkörper, Abhandlungen aus dem Mathematischen Seminar der Hamburgische Universität, Tome 11 (1935), pp. 187-220 | MR 3069653 | Zbl 0011.10302